A dispersion relation for open spiral galaxies
The Lin-Shu dispersion relation is applicable in the (asymptotic) case of tight spirals (large wave numberkR). Here we reconsider the various steps leading to the Lin-Shu dispersion relation in higher approximation, under the assumption that the wave numberkR is not large [(kRr) =O(1)], and derive a new dispersion relation. This is valid for open spiral waves and bars. We prove that this dispersion relation is the appropriate limit of the nonlinear self-consistency condition in the case where the linear theory is applicable.
Volume 40 | Issue 5
Since January 2016, the Journal of Astrophysics and Astronomy has moved to Continuous Article Publishing (CAP) mode. This means that each accepted article is being published immediately online with DOI and article citation ID with starting page number 1. Articles are also visible in Web of Science immediately. All these have helped shorten the publication time and have improved the visibility of the articles.
Click here for Editorial Note on CAP Mode